Thunderstorm Wind, Coffee
- When
- July 8, 3:35 PM CST
- Where
- Coffee County, 1.18 mi W of Holley Store
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.220, -86.110
A tree was blown down on County Road 474.
A typical summer pattern persisted with scattered thunderstorms across the area with a few reports of severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A typical summer pattern persisted with scattered thunderstorms across the area with a few reports of severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 8, 1:34 PM CST, 2 hours 1 minute earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jul 8 2023
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Sunday)
Issued at 332 PM EDT Sat Jul 8 2023
Typical afternoon and evening showers and thunderstorms are forecast
for the rest of today. Precipitation chances should taper around or
shortly after sunset with dry weather and lows in the mid 70s
expected overnight. Tomorrow, a shortwave is forecast to approach
the area. Most guidance has the actual wave moving over the region
late in the day and into Monday morning. Prior to that it looks like
we should see more traditional po-pup showers and thunderstorms
during the afternoon. Model guidance still varies in convective
parameters, but gusty winds and heavy rain remain possible with any
storm that does develop. Highs for Sunday will generally be in the
low to mid 90s.
&&
.SHORT TERM...
(Sunday night through Monday night)
Issued at 332 PM EDT Sat Jul 8 2023
A trough and its associated frontal system look to move into the
southeast Sunday night into Monday. A shortwave rounding the base of
the trough looks to move some upper-level forcing across the region
throughout the overnight hours, however, support weakens with time.
Given elevated PWATs, over 2 inches, there is the potential for some
strong to severe weather, particularly across our SE AL and SW GA
counties. Although, it should be noted that forcing is better across
SE AL than it is across SW GA. The 850mb flow is around 20-30 knots
so kinematics are indicating a marginal potential for severe
weather.
Expect daytime highs generally in the upper 80s with overnight lows
generally in the low to mid 70s.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 332 PM EDT Sat Jul 8 2023
In the long term the aforementioned front becomes stationary,
current placement of this boundary is uncertain. Should the boundary
set up to the north of the area then the whole region may be under
unsettled weather throughout the long term. Should the boundary only
make it halfway through our region, like some models are suggesting,
then our Florida counties should expect to see higher activity
through the week than our SE AL and SW GA counties. This would be
due to a sharp PWAT gradient where our Florida counties have PWATs
between 1.5 and 2 inches, meanwhile our GA and AL counties are
generally less than 1.3 inches. Troughing lifts by Wednesday leaving
the southern tier of CONUS under broad ridging/somewhat zonal flow
aloft. This means our typical summertime regime will become
established, where our weather is determined by local diurnal
forcing mechanisms.
Expect daytime highs generally in the low to mid 90s with overnight
lows generally in the low to mid 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 332 PM EDT Sat Jul 8 2023
No major changes to the TAFs today as the best chances for rain
and thunderstorms appears to be over SE Al and the FL Panhandle.
If storms form over the site conditions could drop to MVFR or IFR,
with VFR conditions prevailing outside of storms. Tomorrow, there
will be another round of storms. Timing is still questionable but
storms could start to fire between 16-18Z. Didn't add any lines as
confidence was low.
&&
.MARINE...
Issued at 332 PM EDT Sat Jul 8 2023
An extended period of westerly winds will persist through the
period. Main concern will be the daily showers and thunderstorms
over the marine zones, which could cause locally elevated seas,
strong wind gusts, and non-supercell waterspouts, particularly
during the morning hours.
&&
.FIRE WEATHER...
Issued at 332 PM EDT Sat Jul 8 2023
Typical summer like weather is forecast, with daily shots of showers
and thunderstorms across the region. Heavy rain, gusty and erratic
winds, and lightning will be the threats with thunderstorms. Outside
of that, hot and humid conditions are forecast. Dispersions remain
high through the early evening hours and for much of the region on
Sunday.
&&
.HYDROLOGY...
Issued at 332 PM EDT Sat Jul 8 2023
There are elevated chances for widespread showers and thunderstorms
across the Tri-State area that could lead to possible localized
flash flooding and nuisance flooding over the next few days.
Riverine flooding is not expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 93 75 86 / 30 70 50 90
Panama City 79 91 76 87 / 30 70 70 90
Dothan 73 90 72 85 / 40 70 60 90
Albany 74 91 73 85 / 20 60 50 80
Valdosta 74 93 74 86 / 20 70 30 90
Cross City 77 93 77 89 / 30 70 40 90
Apalachicola 80 91 79 88 / 40 70 70 90
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Sunday for
FLZ112-114.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...KR
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...KR
MARINE...Oliver
FIRE WEATHER...KR
HYDROLOGY...OliverSpecial Weather Statement
National Weather Service Tallahassee FL
305 PM EDT Sat Jul 8 2023
FLZ014-026-081945-
Liberty FL-Inland Gulf FL-
305 PM EDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of central Gulf and
southwestern Liberty Counties through 345 PM EDT/245 PM CDT/...
At 305 PM EDT/205 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Wewahitchka, or 15 miles north of Port St. Joe,
moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wewahitchka, Howard Creek, Willis Landing, Honeyville and Dalkeith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3000 8535 3011 8523 3001 8497 3001 8501
2997 8503 2995 8502 2995 8503 2993 8503
2990 8506 2989 8505 2982 8512
TIME...MOT...LOC 1905Z 304DEG 17KT 3004 8523
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCWSpecial Weather Statement
National Weather Service Tallahassee FL
336 PM CDT Sat Jul 8 2023
FLZ007>009-082115-
Central Walton FL-Holmes FL-North Walton FL-
336 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of central Walton and
southwestern Holmes Counties through 415 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Ponce De
Leon, Oakwood Hills, Douglass Crossroad, Alpine Heights, De Funiak
Spring Airport, Rock Hill, Eucheeanna, Pleasant Ridge, Center Ridge,
Piney Grove, Argyle and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3065 8632 3084 8625 3079 8590 3053 8602
TIME...MOT...LOC 2036Z 289DEG 14KT 3073 8621
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCWSpecial Weather Statement
National Weather Service Tallahassee FL
452 PM EDT Sat Jul 8 2023
FLZ028-029-082130-
Inland Taylor FL-Lafayette FL-
452 PM EDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southwestern
Lafayette and east central Taylor Counties through 530 PM EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Perry, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mayo, Pinland, Cooks Hammock, Athena, San Pedro Junction and
Fenholloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3000 8355 3010 8351 3005 8315 2985 8323
TIME...MOT...LOC 2051Z 284DEG 15KT 3003 8342
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCWSpecial Weather Statement
National Weather Service Tallahassee FL
409 PM CDT Sat Jul 8 2023
ALZ065-066-082200-
Dale AL-Coffee AL-
409 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northwestern Dale
and northeastern Coffee Counties through 500 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of New Brockton, or 12 miles northwest of Fort Novosel,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Novosel, Ozark, Newton, Ariton, Mixons Crossroads, Hunt Field,
Waterford, Dill, Hooper Stage Field, Mabson, Arguta, Ewell, Roeton,
Dale County Lake, Marley Hill, Clowers Crossroads, Phillips
Crossroads, Arcus, Hwy 231 Pea River Bridge and Java.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3162 8596 3162 8553 3133 8559 3147 8600
TIME...MOT...LOC 2109Z 283DEG 16KT 3154 8590
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JCWSpecial Weather Statement
National Weather Service Tallahassee FL
414 PM CDT Sat Jul 8 2023
ALZ065-066-068-082200-
Dale AL-Coffee AL-Geneva AL-
414 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southwestern Dale,
southern Coffee and central Geneva Counties through 500 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm near
Opp, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daleville, Geneva, Enterprise, Hartford, Samson, Clayhatchee,
Kinston, Coffee Springs, Black, Chancellor, Perry Store, Kellys
Crossroads, Lytle, Lucile, Marl, Ino, Central City, Logan Field
Municipal A/P, Geneva Municipal A/P and Hendrix Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3125 8567 3120 8571 3119 8565 3100 8571
3099 8584 3113 8619 3134 8620
TIME...MOT...LOC 2113Z 286DEG 31KT 3125 8621
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JCWPreliminary Local Storm Report
National Weather Service Tallahassee FL
532 PM EDT Sat Jul 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM Tstm Wnd Gst Kinston 31.22N 86.17W
07/08/2023 M40 MPH Coffee AL Mesonet
Mesonet station 1401 Kinston.
&&The national radar mosaic for the moment the first event began.
12 thunderstorm wind. Local standard time, as filed.
A tree was blown down on County Road 474.
A few trees blew down north of Ozark.
A tree was blown down near Chancellor just west of Highway 27.
A few trees blew down south of Ozark.
Trees were blown down in the Southern Junction area.
Trees were blown down in the Rehobeth area.
Trees blew down along Highway 109 at Providence Road near the Florida line.
Trees were blown down along County Road 33 at Smithville Road.
Trees were blown down along Fletcher Smith Road at Metcalf Street near Cottonwood.
Trees were blown down in the Cottonwood area.
A tree was blown down along Highway 55.
Trees were blown down in the Pansey area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2023Every state in 2023This day in weather historyWarnings in Alabama, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1118596, 1118597, 1118599, 1118600, 1118602, 1118604, 1118605, 1118606, 1118609, 1118611, 1118612, 1118614.